JOURNAL BROWSE
Search
Advanced SearchSearch Tips
COMPLEXITY, HEEGAARD DIAGRAMS AND GENERALIZED DUNWOODY MANIFOLDS
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
COMPLEXITY, HEEGAARD DIAGRAMS AND GENERALIZED DUNWOODY MANIFOLDS
Cattabriga, Alessia; Mulazzani, Michele; Vesnin, Andrei;
  PDF(new window)
 Abstract
We deal with Matveev complexity of compact orientable 3-manifolds represented via Heegaard diagrams. This lead us to the definition of modified Heegaard complexity of Heegaard diagrams and of manifolds. We define a class of manifolds which are generalizations of Dunwoody manifolds, including cyclic branched coverings of two-bridge knots and links, torus knots, some pretzel knots, and some theta-graphs. Using modified Heegaard complexity, we obtain upper bounds for their Matveev complexity, which linearly depend on the order of the covering. Moreover, using homology arguments due to Matveev and Pervova we obtain lower bounds.
 Keywords
complexity of 3-manifolds;Heegaard diagrams;Dunwoody manifolds;cyclic branched coverings;
 Language
English
 Cited by
1.
On the Polynomial of the Dunwoody (1, 1)-knots,;;

Kyungpook mathematical journal, 2012. vol.52. 2, pp.223-243 crossref(new window)
1.
Cyclic branched coverings of lens spaces, Siberian Mathematical Journal, 2011, 52, 3, 426  crossref(new windwow)
2.
Cyclic generalizations of two hyperbolic icosahedral manifolds, Topology and its Applications, 2012, 159, 8, 2071  crossref(new windwow)
3.
Complexity computation for compact 3-manifolds via crystallizations and Heegaard diagrams, Topology and its Applications, 2012, 159, 13, 3042  crossref(new windwow)
4.
COMPUTING MATVEEV'S COMPLEXITY VIA CRYSTALLIZATION THEORY: THE BOUNDARY CASE, Journal of Knot Theory and Its Ramifications, 2013, 22, 08, 1350038  crossref(new windwow)
5.
Cyclic Branched Coverings Over Some Classes of (1,1)-Knots, Geometry, 2013, 2013, 1  crossref(new windwow)
6.
On the complexity of three-dimensional cusped hyperbolic manifolds, Doklady Mathematics, 2014, 89, 3, 267  crossref(new windwow)
7.
Сложность виртуальных трехмерных многообразий, Математический сборник, 2016, 207, 11, 4  crossref(new windwow)
8.
Compact 3-manifolds via 4-colored graphs, Revista de la Real Academia de Ciencias Exactas, Físicas y Naturales. Serie A. Matemáticas, 2016, 110, 2, 395  crossref(new windwow)
 References
1.
H. Aydin, I. Gultekin, and M. Mulazzani, Torus knots and Dunwoody manifolds, Sibirsk. Mat. Zh. 45 (2004), no. 1, 3-10

2.
H. Aydin, I. Gultekin, and M. Mulazzani, Torus knots and Dunwoody manifolds, Siberian Math. J. 45 (2004), no. 1, 1-6.

3.
M. Barnabei and L. B. Montefusco Circulant recursive matrices, Algebraic combinatorics and computer science, 111-127, Springer Italia, Milan, 2001.

4.
M. R. Casali, Estimating Matveev’s complexity via crystallization theory, Discrete Math. 307 (2007), no. 6, 704-714. crossref(new window)

5.
M. R. Casali and P. Cristofori, Computing Matveev’s complexity via crystallization theory: the orientable case, Acta Appl. Math. 92 (2006), no. 2, 113-123. crossref(new window)

6.
A. Cattabriga and M. Mulazzani, All strongly-cyclic branched coverings of (1, 1)-knots are Dunwoody manifolds, J. London Math. Soc. (2) 70 (2004), no. 2, 512-528. crossref(new window)

7.
A. Cattabriga and M. Mulazzani, Representations of (1, 1)-knots, Fund. Math. 188 (2005), 45-57. crossref(new window)

8.
A. Cavicchioli, On some properties of the groups G(n, l), Ann. Mat. Pura Appl. (4) 151 (1988), 303-316. crossref(new window)

9.
M. J. Dunwoody, Cyclic presentations and 3-manifolds, Groups-Korea ’94 (Pusan), 47-55, de Gruyter, Berlin, 1995.

10.
L. Grasselli and M. Mulazzani, Genus one 1-bridge knots and Dunwoody manifolds, Forum Math. 13 (2001), no. 3, 379-397. crossref(new window)

11.
L. Grasselli and M. Mulazzani, Seifert manifolds and (1, 1)-knots, Sibirsk. Mat. Zh. 50 (2009), no. 1, 28-39

12.
L. Grasselli and M. Mulazzani, Seifert manifolds and (1, 1)-knots, Siberian Math. J. 50 (2009), no. 1, 22-31. crossref(new window)

13.
P. Heegaard, Sur l’ “Analysis situs”, Bull. Soc. Math. France 44 (1916), 161-242.

14.
A. Kawauchi, A Survey of Knot Theory, Birkhauser, Basel, 1996.

15.
S. Matveev, Complexity theory of three-dimensional manifolds, Acta Appl. Math. 19 (1990), no. 2, 101-130.

16.
S. Matveev, Algorithmic Topology and Classification of 3-manifolds, Algorithms and Computation in Mathematics, 9. Springer-Verlag, Berlin, 2003.

17.
S. Matveev, Recognition and tabulation of 3-manifolds, Dokl. Math. 71 (2005), 20-22.

18.
S. Matveev, Tabulations of 3-manifolds up to complexity 12, available from www.topology.kb.csu.ru/recognizer.

19.
S. Matveev, C. Petronio, and A. Vesnin, Two-sided asymptotic bounds for the complexity of some closed hyperbolic three-manifolds, J. Australian Math. Soc., to appear.

20.
J. Mayberry and K. Murasugi, Torsion-groups of abelian coverings of links, Trans. Amer. Math. Soc. 271 (1982), no. 1, 143-173. crossref(new window)

21.
J. Milnor, On the 3-dimensional Brieskorn manifolds M(p, q, r), Knots, groups, and 3-manifolds (Papers dedicated to the memory of R. H. Fox), pp. 175-225. Ann. of Math. Studies, No. 84, Princeton Univ. Press, Princeton, N. J., 1975.

22.
J. Minkus, The branched cyclic coverings of 2 bridge knots and links, Mem. Amer. Math. Soc. 35 (1982), no. 255, 1-68.

23.
M. Mulazzani, All Lins-Mandel spaces are branched cyclic coverings of $S^{3}$, J. Knot Theory Ramifications 5 (1996), no. 2, 239-263. crossref(new window)

24.
M. Mulazzani, A “universal” class of 4-coloured graphs, Rev. Mat. Univ. Complut. Madrid 9 (1996), no. 1, 165-195.

25.
L. Neuwirth, An algorithm for the construction of 3-manifolds from 2-complexes, Proc. Cambridge Philos. Soc. 64 (1968), 603-613. crossref(new window)

26.
P. Orlik, Seifert Manifolds, Lecture Notes in Mathematics, Vol. 291. Springer-Verlag, Berlin-New York, 1972.

27.
C. Petronio and A. Vesnin, Two-sided bounds for the complexity of cyclic branched coverings of two-bridge links, preprint, arXiv:math.GT/0612830v2.

28.
R. C. Randell, The homology of generalized Brieskorn manifolds, Topology 14 (1975), no. 4, 347-355. crossref(new window)